HELP! I just got all this new skincare and now my skin is freaking out...
Sometimes we have clients come to us after having just purchased some new skincare (or perhaps they just tried a few samples) and their skin has completely freaked out. So the initial reaction is “Nope, don’t like that… it made my skin break out like nobody’s business”.
That can be quite normal. It’s known as a healing crisis and basically what your skin is doing is getting rid of all the rubbish. This might be because your new skincare contains a lot more active ingredients than what you’d previously been using and that can take a bit of getting used to.
You might find you’re getting a slight sensation when the product goes on, perhaps a little redness (not the super stinging bright red burning hot flushing - that’s not ideal and that’s a whole other ball game) or it could just break out with a few pimples.
So what should you do if this happens?
Firstly… stick with it! You may want to give your skin a break for a day, and then when you use your new products the next day just try using a bit less. Or if you’ve gone the whole hog and purchased a big new routine maybe start with just a cleanser and a moisturiser. Then slowly introduce things like serums, treatment products and masks..
What you’ll notice is that over time generally about a month (yes that's a long time but it’s how long it takes for your skin to turnover) things will improve. But you could help this process along by making sure your diet is on point and you are putting in a lot of high quality nourishing foods rather than sugary treats. And of course drinking plenty of water.
But basically, know that you aren’t alone. Skin can have a bit of a healing crisis when it’s pumped with new products but it doesn’t mean that they are wrong for your skin. Nor will it be that way forever. There can sometimes just be a bit of an adjustment period.
If your skin is doing something a bit strange and you would like some advice, feel free to get in touch with us by filling out a contact form here.